Over the last 6 months, I have been searching for a reason I have EM. I found something & thought I'd share.
In November 2012, I took levaquin for an ear infection. It was just before Thanksgiving & my mother was to have heart surgery that Friday, so when I got the prescription, I didn't read the paper with it. In Dec., I got bursitis in my left shoulder that lasted 4 months. Doing research on bursitis, I looked up levaquin reactions and there it was - a black box warning first thing - that said this drug can cause tendonitis & bursitis.
I am healthy & pretty fit for my age, so on vacation in May this year, I went hiking and got tendonitis in both ankles that I still deal with. I also have tendonitis in my left knee. Its like my tendons are mushy. I have to be very careful. I joined a fluoroquinolone toxicity group online and was shocked when on August 15th, the FDA added another black box warning to levaquin that it causes peripheral neuropathy!
I have read horror stories online about these drugs. I have sent all of my research to my neurologist who is looking into it. I was diagnosed with EM April 1, 2013, 5 months after finishing my pills. I had taken levaquin 4 times before over the past 5 yrs and it is supposed to accumulate in your body and slowly cause damage with each exposure. I read that it can take 2-4 yrs to improve after you have symptoms, so I have some hope. Just wanted to share.